MAUDE Adverse Event Report: DEPUY SPINE INC EXPEDIUM SPINE SYSTEM BALL TIP FEELER (STRAIGHT) 10-100MM; PROBE

DEPUY SPINE INC EXPEDIUM SPINE SYSTEM BALL TIP FEELER (STRAIGHT) 10-100MM; PROBE
Model Number 299704125
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The complaint device was not received for investigation.The image(s) were reviewed and the complaint condition could be confirmed.It was noticed that the ball tip feeler shaft is separated from the handle, the failure occurred at the weld connection between the tip and the handle.Since the device was not returned, a dimensional inspection and a functional test were not able to be performed.A definitive assignable root cause could not be determined based on the provided information.During the investigation no product design issues or discrepancies were observed (based on the images) that may have contributed to the complaint condition.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device history lot a review of the receiving inspection (ri) for ball tip feeler, st was conducted identifying that lot number pu109649 was released in a single batch.Batch units were released on 12 aug 2016 with no discrepancies.As a result, the ri identified no issues during the manufacturing and release of this device that could have contributed to the problem reported by the customer.The ri identified no issues during the manufacturing and release of this device that could have contributed to the problem reported by the customer.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported that on an unknown date, the pedicle feeler unexpectedly disassembled during a routine cleaning operation.No further information provided.This report is for one (1) expedium spine system ball tip feeler (straight) 10-100mm plus or minus 4 percent.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H3, h6: a product investigation was conducted.Visual inspection: the ball tip feeler, straight (p/n: 299704125, lot #: pu109649) was returned and received at us cq.Upon visual inspection, it was observed that the weld between the ball tip shaft and the feeler handle was broken.The distal tip of the shaft was observed to be bent.No other issues were observed with the returned device.Dimensional inspection: the dimensional inspection was performed on the returned device.The proximal tip of the shaft near the weld was measured and is within the specification per relevant drawings.Document/specification review: based on the date of manufacture the relevant drawings, the current and manufactured revision of drawings were reviewed investigation conclusion: the complaint condition is confirmed for the ball tip feeler, straight (p/n: 299704125, lot #: pu109649).There is no indication that a design or manufacturing issue has caused the complaint condition and hence the root cause cannot be determined.The potential cause could be due to unintended forces applied to the device.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
EXPEDIUM SPINE SYSTEM BALL TIP FEELER (STRAIGHT) 10-100MM
Common Device Name
PROBE
Manufacturer (Section D)
DEPUY SPINE INC
325 paramount drive
raynham MA 02767
MDR Report Key9872032
Report Number1526439-2020-00751
Device Sequence Number2878242
Product Code HXB
UDI-Device Identifier10705034467146
UDI-Public(01)10705034467146
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/26/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number299704125
Device Catalogue Number299704125
Device Lot NumberPU109649
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/01/2020
Initial Date Received by Manufacturer 02/26/2020
Supplement Date Received by Manufacturer03/25/2020
05/01/2020
Initial Report FDA Received Date03/24/2020
Supplement Report FDA Received Date04/16/2020
05/12/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1